Ask an expert
Question

05 Aug 2010

My child and depression
My son (10 years old) has been diagnosed with ADD and depression in May this year. He was put on Ritalin and Trepiline. At first I could see as huge improvement academically and emotionally. Everthing went really well, except the last few days. He began to isolate himself again from friends and cries alot. He cannot go to sleep at night and wakes up the whole night. It almost seems as if he is having an anxiety attack when het must go to bed. May this be caused by the medication or the interaction of the two together. He drinks his last Ritalin at 11:00 AM. Any advice please.
Answer 402 views
Expert
CyberShrink
cybershrink

01 Jan 0001

This situation needs to be re-assessed by the shrink who made the original assessment and diagnosis, and recommended this treatment ( such diagnoses and tratments in children should always come from a child shrink, and not be based purely on the views of a GP ) Its still early days, but one wouldn't expct the meds, singly or in combination, to change their effects on him at this stage
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.